Alert archive / Maine / Coastal Flood Statements in 2021
Coastal Flood Statement 6, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Sep 8, 2021, 2:07 PM EDT for York County, Maine; Rockingham County, New Hampshire. It took effect at Sep 9, 2021, 12:00 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2021, 2:07 PM EDT (18:07 UTC)
- In effect from
- Sep 9, 2021, 12:00 AM EDT
- Expired
- Sep 9, 2021, 2:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Gray, ME
Counties York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993
WHUS41 KGYX 081807
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
207 PM EDT Wed Sep 8 2021
MEZ023-NHZ014-090400-
/O.NEW.KGYX.SU.Y.0005.210909T1100Z-210910T0000Z/
/O.NEW.KGYX.CF.S.0006.210909T0400Z-210909T0600Z/
Coastal York-Coastal Rockingham-
207 PM EDT Wed Sep 8 2021
...SOME SPLASH-OVER POSSIBLE AROUND THE TIME OF HIGH TIDE
TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT THURSDAY...
* WHAT...Some splash-over is possible tonight around the time of
high tide after midnight. For the High Surf Advisory, large
breaking nearshore waves of 4 to 7 feet from hurricane Larry
will lead to dangerous rip currents as we head into Thursday.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal York County.
* WHEN...For the High Surf Advisory, from 7 AM to 8 PM EDT
Thursday. Splash-over is possible from midnight until 2 AM.
* IMPACTS...Some water on low lying roads and property. Some beach
erosion expected. Dangerous swimming and surfing conditions and
localized beach erosion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 9.8 0.3 0.6 3-4 None
09/01 AM 10.1 0.6 0.5 4 None
09/02 PM 10.2 0.7 0.7 4 None
10/02 AM 10.1 0.6 0.6 4 None
10/02 PM 10.3 0.8 0.6 5 None
11/03 AM 9.7 0.2 0.4 7 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/01 PM 9.5 0.7 0.6 3-4 None
09/01 AM 9.8 1.0 0.5 5 None
09/02 PM 9.8 1.0 0.6 5 None
10/02 AM 9.9 1.1 0.6 5 None
10/02 PM 10.0 1.2 0.6 6 None
11/03 AM 9.4 0.6 0.4 7-8 None
&&
$$
MEZ024>028-090400-
/O.NEW.KGYX.SU.Y.0005.210909T1100Z-210910T0000Z/
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
207 PM EDT Wed Sep 8 2021
...HIGH SURF ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT THURSDAY...
* WHAT...Large breaking nearshore waves of 4 to 7 feet.
* WHERE...Coastal Cumberland, Sagadahoc, Lincoln, Knox and
Coastal Waldo Counties.
* WHEN...From 7 AM to 8 PM EDT Thursday.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
&&
$$1 follow-up statement
807
WHUS41 KGYX 090138
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
938 PM EDT Wed Sep 8 2021
MEZ023-NHZ014-090945-
/O.CON.KGYX.SU.Y.0005.210909T1100Z-210910T0000Z/
/O.CON.KGYX.CF.S.0006.210909T0400Z-210909T0600Z/
Coastal York-Coastal Rockingham-
938 PM EDT Wed Sep 8 2021
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EDT
THURSDAY...
...SOME SPLASH-OVER POSSIBLE AROUND THE TIME OF HIGH TIDE
TONIGHT...
* WHAT...Some splash-over is possible tonight around the time of
high tide after midnight. For the High Surf Advisory, large
breaking nearshore waves of 4 to 7 feet from Hurricane Larry
will lead to dangerous rip currents Thursday.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal York County.
* WHEN...For the High Surf Advisory, from 7 AM to 8 PM EDT
Thursday. For the, until 2 AM EDT Thursday.
* IMPACTS...Some water on low lying roads and property.
Dangerous swimming and surfing conditions and localized beach
erosion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/01 AM 10.0 0.5 0.4 4 None
09/02 PM 10.1 0.6 0.6 4 None
10/02 AM 10.1 0.6 0.6 4 None
10/02 PM 10.1 0.6 0.4 5 None
11/03 AM 9.5 -0.0 0.2 6-7 None
11/03 PM 9.9 0.4 0.2 4-5 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
09/01 AM 9.7 0.9 0.4 5 None
09/02 PM 9.8 1.0 0.6 5 None
10/02 AM 9.9 1.1 0.6 5 None
10/02 PM 9.8 1.0 0.4 5-6 None
11/03 AM 9.2 0.4 0.2 7 None
11/03 PM 9.5 0.7 0.1 5-6 None
&&
$$
MEZ024>028-090945-
/O.CON.KGYX.SU.Y.0005.210909T1100Z-210910T0000Z/
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
938 PM EDT Wed Sep 8 2021
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EDT
THURSDAY...
* WHAT...Large breaking nearshore waves of 4 to 7 feet.
* WHERE...Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln
and Knox Counties.
* WHEN...From 7 AM to 8 PM EDT Thursday.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
&&
$$
LegroWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Sep 8, 11:37 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 8, 11:37 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Gray ME 1137 AM EDT Wed Sep 8 2021 .SYNOPSIS... High pressure over New England will bring mainly sunny and warm weather today. A slow moving cold front approaches from the west tonight with showers expected into Thursday. Fair weather returns on Friday through much of the weekend as high pressure slowly cross the area. Hurricane Larry is expected to pass well offshore Friday with building long period swells impacting the Gulf of Maine and its beaches with elevated surf, rip currents, and potential for beach erosion Thursday into Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1130 AM Update... No additional changes since the 930 AM update except for minor adjustments in the near term portion of the forecast for this afternoon. Temperatures will continue to climb through the 70s and into the 80s in some locations southern New Hampshire and interior southwest Maine. Webcams showing long period swells from Hurricane Larry reaching our beaches late this morning. Will continue to advertise increased rip risk threat. 930 AM Update... Will continue to monitor swells from Hurricane Larry as High Surf Advisories and Coastal Flood Advisories (for splash-over) may be needed as we head through today and the end of the week. OPC wave analysis has not changed over the last several hours as waves were still holding at around 3 feet every 15 seconds near the coastline. However, waves have increased to 4 feet at Cashes Ledge and 6 feet at Georges Bank. Will highlight a moderate risk of rip currents in DSS products this morning. Made minor adjustments to temperatures, dew points, cloud cover and winds for the near term portion of the forecast. Mesoscale model do indicated strong to severe thunderstorms may enter western New Hampshire this evening. Will continue to highlight the possibility of strong gusty winds in this region. 700AM Update... Have only made minor changes to temperature and sky forecasts to capture latest trends. Valley fog will dissipate over the next hour or two with a mix of sun and clouds expected this morning into the afternoon. ORIGINAL DISCUSSION... Low pressure south James Bay will slowly advance northeastward into Quebec through Thursday with attendant cold front tracking into Upstate NY this evening. Ahead of the cold front a robust warm air advection regime will set up over New England with 850 temps approaching +15C and dewpoints climbing into the low to mid 60s south of the mountains. Model soundings suggest favorable mixing conditions to around 850 mb over New Hampshire and interior SW Maine leading to highs here in the low to mid 80s with 70s elsewhere. A developing SSW low level jet to 30 kts will move over Vermont late this morning and into NH and eventually Maine this afternoon and evening leading to surface winds gusting 20 to 30 mph this afternoon. Showers and thunderstorms are currently ongoing across the eastern Great Lakes ahead of the advancing cold front. These showers and storms will spread eastward through out today, although WAA over the forecast area will lead to a CAP to develop around 700 to 600 mb limiting CAPE through this afternoon. For the most part expect a mostly dry day with a mix of sun and clouds through the afternoon with increasing cloud from west to east later this evening. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... CAMs suggest that as heights start to fall late this afternoon and over night sufficient CAPE will develop for thunderstorms. Members of the 00Z HREF are in good agreement that a line of showers and thunderstorms will approach the CT Valley around 00Z this evening with this line of thunderstorms weakening as it slowly advances east across the area tonight. As there will be strong winds aloft, any thunderstorms that develop across western New Hampshire will be capable of gusty winds and have put gusty winds wording in the forecast from 00Z to 04Z with the expectations that storms will weaken through the first part of tonight. Overall, the severe threat looks low with the best convective parameters remaining to our west. Have also mentioned heavy rain wording during the 00Z to 04Z time frame as PWATs will be high with the potential for training convection, although models have trended down in QPF amounts associated with this line of showers and storms across western and northern New Hampshire late this evening. Through the rest of tonight the front will be slow to cross the area with showers and some thunderstorms expected to spread into Maine after midnight. The front will be along the ME/NH border towards day break with a wave of low pressure expected to form along the boundary. The wave of low pressure will slowly track along the Maine coast Thursday bringing a decent soaking rain for areas south and east of the mountains for much Thursday. Temperatures will be in the 70s with muggy conditions along the coastal plain with dewpoints in the mid to upper 60s. Between the initial line of showers and thunderstorms and rain from the wave low pressure total QPF amounts from tonight through Thursday night range from 0.75 inches northern and western zones to 1.75 inches along coastal Maine. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... The deeper 500 MB trough that sweeps across the NE CONUS at the end of the week, will be followed by more zonal flow over the weekend and into the middle of the next week. This will bring changeable conditions with several chances for showers, but no real chances for significant precip. Temps will vary with some warmer days, but should stay near to above normal, likely warmest in the Sun-Wed timeframe. Thu night will see precip associated with interaction of front and Larry as it passes to our east. There are some hints of possible PRE, but models have been persistent in keeping heaviest rain to our east. Still, at his point it's close enough that it bears watching. Either way, it looks like rain will be shifting out of the CWA late Th night, with NW winds and some clearing on Friday, particularly with the downslope on the coastal plain. The upper level trough crossing could produce a few SHRA in the mtns Fri afternoon, with highs in the upper 60s N to the low to mid 70s in the S. At this point, the weekend is looking good with sunny skies and highs near normal on Saturday as the sfc high builds across the region, and then shifts to our S and E on Sunday, allowing SW flow and temps rising into the mid 70s N to low 80s S. A weak 500 MB trough passing to our N could bring a few SHRA to the mtns Sunday afternoon, but overall it will be dry and warm, with partly to mostly sunny skies. Sfc ridge builds in early next week beneath the zonal flow aloft. Models are suggesting a weak ave moving through the zonal sometime around Monday night, but have only gone with slight chc POPs Mon-Tue for now, until it gets get pinned down. This period looks mainly partly cloudy. I've kept temps from warming too much Mon-Tue, as sfc high centers to our N and may bring some weak onshore flow, but dry, flow, but as that highs shifts further east, winds shift more S- SW and temps should warm toward mid week. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... Short Term...VFR conditions expected later this morning through this evening with increasing southerly winds gusting to 20 kts this afternoon. Clouds increase and thicken from west to east this evening through tonight. Cigs will lower to MVFR and then IFR by Thursday morning with SHRA and TSRA brining visibility restrictions. MVFR/IFR conditions expected for much of Thursday in low cigs and RA as a slow moving front crosses the area. Long Term...IFR conditions Thu night likely to linger on the coast into early Friday, but could start to improve inland late Thu night. By midday Friday expect VFR through the weekend, with the only exception being the potential for valley fog, mainly at KHIE/KLEB, each night. && .MARINE... Short Term... Southerly winds increase today ahead of slow moving cold front with gusts to 25 to 30 kts expected this afternoon into tonight. Seas will build to 5 ft along the outer waters this afternoon and will continue to build through Thursday while winds will drop below 25 kts by Thursday morning. Long Term... Long period swell associated with Larry will persist Thu night into Saturday with waves of 5-8 feet near shore and as high as 10 ft possible offshore. Waves begin to subside Sat night and Sunday, falling to 2 to 4 ft with deceasing period. && .TIDES/COASTAL FLOODING... && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...Small Craft Advisory until 8 PM EDT Thursday for ANZ150>154. && Cannon/Cempa
Hazardous weather outlook, Sep 8, 9:43 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 943 AM EDT Wed Sep 8 2021 MEZ007-012-NHZ001>009-011-015-091345- Northern Oxford-Southern Oxford-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Cheshire-Western And Central Hillsborough- 943 AM EDT Wed Sep 8 2021 This Hazardous Weather Outlook is for western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Scattered thunderstorms this evening could be strong, with gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy downpours on Thursday could produce isolated ponding of water in poor drainage areas or localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ008-009-013-014-018>022-033-NHZ010-012-013-091345- Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Interior York-Central Interior Cumberland- Androscoggin-Kennebec-Interior Waldo-Interior Cumberland Highlands- Strafford-Eastern Hillsborough-Interior Rockingham- 943 AM EDT Wed Sep 8 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy downpours on Thursday or Thursday evening could produce isolated ponding of water in poor drainage areas or localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-091345- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 943 AM EDT Wed Sep 8 2021 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Building surf from Larry expected along the coast today. Minor splash-over is possible. There is a moderate rip risk for today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy downpours on Thursday or Thursday evening could produce isolated ponding of water in poor drainage areas or localized flash flooding. Long period swell is expected to build into the Gulf of Maine starting Thursday, associated with distant Hurricane Larry. High surf and dangerous rip currents are possible, especially Friday and Saturday. High astronomical tides are also expected during this time leading to potential for beach erosion. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-091345- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 943 AM EDT Wed Sep 8 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:10 AM EDT | Small Craft Advisory | GYX | 3 days | |
| Sep 8, 2:07 PM EDT | High Surf Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 3 days |
Nearby
Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.